Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 58, NWS Milwaukee, WI

July 25, 2012Iowa County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 25, 2012, 9:34 PM CDT for Iowa County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2012, 9:34 PM CDT (02:34 UTC)
Expired
Jul 25, 2012, 10:00 PM CDT
In force
26 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Iowa County, WI

The radar

The La Crosse radar (KARX), 119 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 6:38 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
2702 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WUUS53 KMKX 260234
SVRMKX
WIC049-260300-
/O.NEW.KMKX.SV.W.0058.120726T0234Z-120726T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
934 PM CDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 1000 PM CDT

* AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
  MILES WEST OF GOVERNOR DODGE STATE PARK...OR 6 MILES WEST OF
  DODGEVILLE...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOVERNOR DODGE STATE PARK AND DODGEVILLE AROUND 940 PM CDT.
  BLUE MOUND STATE PARK AROUND 1000 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GOVERNOR
DODGE ST PARK...RIDGEWAY...BARNEVELD AND BLUE MOUND ST PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4308 9042 4315 9006 4314 9005 4315 9005
      4319 8984 4291 8984 4291 9042
TIME...MOT...LOC 0234Z 264DEG 36KT 4299 9024
WIND...HAIL 60MPH 1.25IN

$$

REM
3 follow-up statements
259 
WWUS53 KMKX 260241
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
941 PM CDT WED JUL 25 2012

WIC049-260300-
/O.CON.KMKX.SV.W.0058.000000T0000Z-120726T0300Z/
IOWA WI-
941 PM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN IOWA
COUNTY UNTIL 1000 PM CDT...

AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF GOVERNOR DODGE STATE PARK...OR 5 MILES WEST OF
DODGEVILLE...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLUE MOUND STATE PARK AROUND 1000 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE RIDGEWAY
AND BARNEVELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4311 9028 4315 9006 4314 9005 4315 9005
      4319 8984 4291 8984 4293 9027 4295 9041
TIME...MOT...LOC 0241Z 266DEG 29KT 4299 9019
WIND...HAIL 60MPH 1.25IN

$$

WOOD
009 
WWUS53 KMKX 260248
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
948 PM CDT WED JUL 25 2012

WIC049-260300-
/O.CON.KMKX.SV.W.0058.000000T0000Z-120726T0300Z/
IOWA WI-
948 PM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN IOWA
COUNTY UNTIL 1000 PM CDT...

AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GOVERNOR DODGE STATE PARK...OR NEAR DODGEVILLE...MOVING EAST AT 35
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLUE MOUND STATE PARK AROUND 1000 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE RIDGEWAY
AND BARNEVELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4313 9017 4315 9006 4314 9005 4315 9005
      4319 8984 4291 8984 4293 9020 4301 9030
TIME...MOT...LOC 0249Z 267DEG 30KT 4299 9010
WIND...HAIL 60MPH 1.25IN

$$

WOOD
889 
WWUS53 KMKX 260258
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
958 PM CDT WED JUL 25 2012

WIC049-260308-
/O.EXP.KMKX.SV.W.0058.000000T0000Z-120726T0300Z/
IOWA WI-
958 PM CDT WED JUL 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN IOWA COUNTY WILL
EXPIRE AT 1000 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL TO PENNY SIZE AND GUSTY WINDS TO 50 MPH ARE 
STILL POSSIBLE WITH THIS THUNDERSTORM.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
SOUTHERN IOWA COUNTY AND NORTHERN LAFAYETTE COUNTY UNTIL 1045 PM CDT.

LAT...LON 4313 9017 4315 9006 4314 9005 4315 9005
      4319 8984 4291 8984 4293 9020 4301 9030
TIME...MOT...LOC 0258Z 269DEG 31KT 4300 8989

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 7:55 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 25, 7:55 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
755 PM CDT WED JUL 25 2012

.UPDATE...STRONG STORMS OVER EAST CENTRAL WI IS WHERE 850 MB WARM
ADVECTION AND SFC-850 MB FRONTOGENESIS IS MAXIMIZED. FARTHER TO
THE WEST ALONG THE FRONT THE SFC BASED CIN HAS DECREASED TO 20
J/KG BUT NO WAA AND WEAKER SFC-850 MB FRONTOGENESIS. MEANWHILE
CONVECTION OVER SRN MN AND IA NEAR AND BEHIND THE FRONT IS BEING
AIDED BY MID LEVEL SHORTWAVE TROUGH WHICH WILL APPROACH SRN WI FOR
THE OVERNIGHT. STILL EXPECT AT LEAST SOME TSTORM DEVELOPMENT AND
POSSIBLY SEVERE FOR THIS EVENING ALONG OR BEHIND THE FRONT AND
THEN MORE CONVECTION LATE AS THE MID LEVEL SHORTWAVE TROUGH
APPROACHES. WILL LET HEAT ADVISORY EXPIRE AT 02Z.

&&

.PREV DISCUSSION... /ISSUED 337 PM CDT WED JUL 25 2012/

TONIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM.

SURFACE BASED CUMULUS CLOUDS HAVE DEVELOPED IN CENTRAL WI THIS
AFTERNOON ALONG A SURFACE TROUGH AND ASSOCIATED WITH THE WARM
FRONT...SUGGESTING AN ERODING CAP. THIS AREA OF CU WILL BE WATCHED
FOR FURTHER DEVELOPMENT INTO THUNDERSTORMS LATER THIS AFTERNOON. SPC
NOW HAS OUR NORTHEAST FORECAST AREA /CWA/ IN A 30 PERCENT HATCHED
AREA FOR DAMAGING THUNDERSTORM WINDS. IF THUNDERSTORMS DO DEVELOP
ALONG THIS WARM FRONT...THE DRY LOW LEVELS AND VERY HOT SURFACE
TEMPS SUPPORT IMPRESSIVE DCAPE VALUES OVER 1500...CONDUCIVE FOR
DAMAGING STRAIGHT LINE WINDS IF A CLUSTER OF THUNDERSTORMS SUCCEED
IN DEVELOPING A COLD POOL. IT LOOKS LIKE THE PLACEMENT FOR THIS WIND
THREAT MIGHT BE NORTHEAST OF A LINE FROM THE DELLS TO MADISON TO
MILWAUKEE. MODERATE CAPE AND SHEAR LEAD TO A HAIL THREAT AS WELL...
BUT IT WILL PROBABLY BE MARGINAL. STAY TUNED.

LOW PRESSURE TRACKING ACROSS CENTRAL WI INTO LOWER MI WILL DRAG A
COLD FRONT SOUTHEAST ACROSS SOUTHERN WI THIS EVENING. CONVECTION IS
EXPECTED TO DEVELOP JUST BEHIND THE SURFACE COLD FRONT IN SOUTHERN
MN ALONG THE 850MB BAROCLINIC ZONE. THIS BAROCLINIC ZONE IS EXPECTED
TO SHARPEN PER STRONG FRONTOGENESIS WITHIN THE NEXT 3 TO 5 HOURS.

THURSDAY...FORECAST CONFIDENCE MEDIUM.

SURFACE TROUGH WILL HANG UP OVER SOUTHERN WI ON THU. WEAK PRESSURE
GRADIENT MAY ALLOW FOR A LAKE BREEZE DEVELOPMENT. LIGHT NORTHERLY
WINDS IN THE WAKE OF OVERNIGHT CONVECTION WILL CHANGE TO WESTERLY
THROUGH THE DAY. WITH UPPER LOW CROSSING NORTHERN WISCONSIN...CHANCE
FOR SHOWERS AND THUNDERSTORMS EXIST MAINLY IN THE AFTERNOON. THERE
IS A SLIGHT RISK FOR SEVERE WEATHER WITH ANY THUNDERSTORMS. THREATS
WILL BE WIND AND HAIL...ALONG WITH A VERY SMALL CHANCE FOR TORNADOES
DUE SOME LOW LEVEL SHEAR PRESENT.

SUNSHINE AT TIMES DURING THE DAY WILL LEAD TO HIGHS AROUND 90 INLAND
WITH 925MB TEMPS AROUND 26C.

THURSDAY NIGHT AND FRIDAY - CONFIDENCE...MEDIUM
ANY VORTICITY ADVECTION FROM SHORTWAVE DROPPING SOUTHEAST FROM NRN
WI WILL AFFECT SRN WI DURING THIS PERIOD...ESPECIALLY THOUGH FRIDAY
MORNING. MODELS SUGGEST INFLUENCE OF WAVE WILL WANE HEADING INTO THE
AFTERNOON HOURS. HOWEVER ALL MODELS CONTINUE TO SHOW A WEAKER VORT
LOBE EXTENDING BACK INTO SRN WI. WILL KEEP SOME POPS GOING. 925
TEMPS COOL OFF INTO THE UPPER TEENS TO LOW 20S CELSIUS.

SATURDAY - CONFIDENCE...MEDIUM
INCREASING ANTICYCLONIC FLOW AT 500 MILLIBARS WITH SURFACE/850
RIDGING TAKING HOLD. 925 TEMPS 21-23C SO HIGHS AGAIN THE LOW TO MID
80S.

SUNDAY - CONFIDENCE...MEDIUM
WILL HAVE SMALL POPS TO ACCOUNT FOR A SHORTWAVE AND WEAK SURFACE
TROUGH. ECMWF SHOWING A MAINLY DRY LOOK WHILE THE GFS AND GEM ARE A
MORE EXTENSIVE WITH PRECIP. GIVEN THE UPPER AIR PATTERN PREFER THE
QUIETER/LESS NOISY LOOK OF THE ECMWF. THE GEM AND GFS EXPLODE VORTS
AND THIS LOOKS UNREALISTIC. NEVERTHELESS WILL ACCOUNT FOR THIS
FEATURE/SYSTEM WITH AN ALLBLEND APPROACH WHICH HAS LOW END CHANCE
POPS FOR SUNDAY/SUNDAY NIGHT.

MONDAY THROUGH WEDNESDAY  - CONFIDENCE...LOW
NW UPPER FLOW WITH GRADUALLY BUILDING HEIGHTS INTO WEDNESDAY. ANY
DISTURBANCES OF CONSEQUENCE HARD TO LATCH ONTO AT THIS POINT.
ALLBLEND POPS PUT OUT SMALL POPS HERE AND THERE. 925 TEMPS 23-25C
THOUGH ECMWF HINTS AT SOMEWHAT WARMER TEMPS NUDGING BACK IN BY
LATER WEDNESDAY. 12Z ECMWF HAS A NEW DEVELOPMENT BY SHOWING PRECIP
MONDAY. PER DISCUSSION WITH SURROUNDING FO/S WON/T JUMP ON THIS
YET AND AWAIT FOR BETTER MODEL CONSISTENCY AND CONSENSUS. WILL GO
WITH THE DRY LOOK AT THIS POINT RATHER THAN SPRINKLING SLIGHT
CHANCE POPS FOR ALL TIME PERIODS.

AVIATION/00Z TAFS/...EXPECTING SCT TO NUMEROUS THUNDERSTORMS TO DEVELOP
IN CENTRAL WI ALONG A WARM FRONT LATE THIS AFTERNOON AND TRACK
SOUTHEAST. DAMAGING WINDS ARE THE MAIN THREAT WITH THESE STORMS.

A COLD FRONT WILL STRENGTHEN AS IT HEADS SOUTHEAST ACROSS EASTERN MN
AND NORTHEAST IOWA THIS EVENING. THUNDERSTORMS ARE EXPECTED TO
DEVELOP JUST BEHIND THIS FRONT AND CROSS SOUTHERN WI BETWEEN 02Z AND
07Z THIS EVENING. DAMAGING WINDS WILL ALSO BE THE MAIN THREAT WITH
THESE STORMS.

HEAVY RAIN AND REDUCED CIGS/VSBYS WOULD ACCOMPANY ANY THUNDERSTORMS.

LIGHTER WINDS OUT OF THE NORTH WITH SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE ON THURSDAY.

MARINE...WILL EXTEND SMALL CRAFT ADVY INTO THIS EVENING AS PRESSURE
GRADIENT TIGHTENS OVER LAKE MICHIGAN AHEAD OF LOW PRESSURE TRACKING
ACROSS CENTRAL WI.  SOUTHWEST WINDS WILL BECOME NORTH UPON THE COLD
FRONTAL PASSAGE TONIGHT.  THUNDERSTORMS LIKELY DEVELOPING IN CENTRAL
WI LATE THIS AFTERNOON POSE A THREAT FOR DAMAGING WINDS. THE THREAT
FOR DAMAGING WINDS WILL CONTINUE THROUGH THIS EVENING UNTIL
THUNDERSTORMS LIKELY ALONG A COLD FRONT GET THROUGH SOUTHEAST WI.
THREAT WILL WEAKEN AFTER MIDNIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR WIZ051-052-058>060-
     062>072.

LM...SMALL CRAFT ADVISORY UNTIL 11 PM CDT THIS EVENING FOR LMZ643>646.

&&

UPDATE...GEHRING
TONIGHT/THURSDAY AND AVIATION/MARINE...MRC
THURSDAY NIGHT THROUGH WEDNESDAY...COLLAR
Hazardous weather outlook, Jul 25, 3:50 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 PM CDT WED JUL 25 2012

WIZ046-047-051-052-056>060-062>072-260930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
350 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT INTO THIS EVENING FOR ALL OF
SOUTHERN WISCONSIN. HEAT INDEX VALUES BETWEEN 100 AND 110 ARE
EXPECTED TO CONTINUE.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT
AS LOW PRESSURE AND A COLD FRONT MOVE ACROSS SOUTHERN WISCONSIN.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS
THE PRIMARY RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES THURSDAY INTO FRIDAY AS SLOW
MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. THERE IS A
SLIGHT RISK IF SEVERE STORMS THURSDAY.

MORE THUNDERSTORMS ARE POSSIBLE SUNDAY AS A WEAK AREA OF LOW
PRESSURE MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND PERHAPS THURSDAY
AFTERNOON.

LMZ643>646-260930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
350 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. SOME OF THE
THUNDERSTORMS COULD TURN SEVERE WITH DAMAGING WINDS.

A SMALL CRAFT ADVISORY IS IN EFFECT INTO THE EVENING HOURS DUE TO
GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF A FRONTAL BOUNDARY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES THURSDAY INTO FRIDAY AS
SLOW MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES.

MORE THUNDERSTORMS ARE POSSIBLE SUNDAY AS ANOTHER WEAK AREA OF LOW
PRESSURE MOVES THROUGH THE REGION.

COLLAR
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 25, 4:27 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
427 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     EXCESSIVE HEAT   FOND DU LAC AIRPORT     43.77N 88.49W
07/25/2012  M101 F           FOND DU LAC        WI   ASOS

            KFLD HEAT INDEX 101F. TEMP 94F TD 71F.

0345 PM     EXCESSIVE HEAT   JANESVILLE AIRPORT      42.62N 89.04W
07/25/2012  M104 F           ROCK               WI   AWOS

            KJVL HEAT INDEX 104F. TEMP 100F TD 64F.

0352 PM     EXCESSIVE HEAT   MILWAUKEE INTERNATIONAL 42.94N 87.90W
07/25/2012  M103 F           MILWAUKEE          WI   ASOS

            KMKE HEAT INDEX 103F. TEMP 94F TD 73F.

0353 PM     EXCESSIVE HEAT   SHEBOYGAN AIRPORT       43.77N 87.85W
07/25/2012  M102 F           SHEBOYGAN          WI   ASOS

            KSBM HEAT INDEX 102F. TEMP 91F TD 75F.

0353 PM     EXCESSIVE HEAT   RACINE BATTEN AIRPORT   42.76N 87.81W
07/25/2012  M104 F           RACINE             WI   ASOS

            KRAC HEAT INDEX 104F. TEMP 95F TD 72F.

0353 PM     EXCESSIVE HEAT   MADISON TRUAX AIRPORT   43.14N 89.33W
07/25/2012  M105 F           DANE               WI   ASOS

            KMSN HEAT INDEX 105F. TEMP 97F TD 71F.

0353 PM     EXCESSIVE HEAT   KENOSHA AIRPORT         42.60N 87.93W
07/25/2012  M105 F           KENOSHA            WI   ASOS

            KENW HEAT INDEX 105F. TEMP 95F TD 72F.

0355 PM     EXCESSIVE HEAT   MONROE AIRPORT          42.62N 89.59W
07/25/2012  M102 F           GREEN              WI   AWOS

            KEFT HEAT INDEX 102F. TEMP 99F TD 64F.

0355 PM     EXCESSIVE HEAT   WISCONSIN DELLS AIRPORT 43.52N 89.77W
07/25/2012  M100 F           SAUK               WI   AWOS

            KDLL HEAT INDEX 100F. TEMP 95F TD 68F.

0356 PM     EXCESSIVE HEAT   LONE ROCK AIRPORT       43.21N 90.19W
07/25/2012  M107 F           SAUK               WI   ASOS

            KLNR HEAT INDEX 107F. TEMP 99F TD 70F.

0410 PM     EXCESSIVE HEAT   NWS SULLIVAN/MILWAUKEE  42.97N 88.55W
07/25/2012  M108 F           JEFFERSON          WI   OFFICIAL NWS OBS

            MAX HEAT INDEX 107.9. TEMP 97.0F TD 73.5F

&&
UPDATE OF HIGHEST HEAT INDEX VALUES SO FAR FROM ASOS/AWOS AND NWS
SITES.

CRAVEN
Local storm report, Jul 25, 4:48 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
448 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     EXCESSIVE HEAT   3 W MADISON             43.08N 89.44W
07/25/2012  M105 F           DANE               WI   TRAINED SPOTTER

            HEAT INDEX 105...TEMP 98 F...TD 70 F.

&&

ET
Local storm report, Jul 25, 5:00 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     EXCESSIVE HEAT   PALMYRA                 42.88N 88.59W
07/25/2012  M106 F           JEFFERSON          WI   MESONET

            PLMYR HEAT INDEX 106F. TEMP 94F TD 75F.

0230 PM     EXCESSIVE HEAT   3 E LAKE GENEVA         42.59N 88.37W
07/25/2012  M102 F           WALWORTH           WI   MESONET

            LKGEN HEAT INDEX 102F. TEMP 92F TD 74F.

0230 PM     EXCESSIVE HEAT   BLACK EARTH             43.14N 89.75W
07/25/2012  M113 F           DANE               WI   MESONET

            BLCKR HEAT INDEX 113F. TEMP 102F TD 72F. MAX TEMP SO FAR
            105F.

0230 PM     EXCESSIVE HEAT   2 ENE BROWN DEER        43.19N 87.94W
07/25/2012  M109 F           MILWAUKEE          WI   MESONET

            UNVSM HEAT INDEX 109F. TEMP 98F TD 74F.

0300 PM     EXCESSIVE HEAT   MILTON                  42.78N 88.95W
07/25/2012  M109 F           ROCK               WI   MESONET

            MLTON HEAT INDEX 109F. TEMP 99F TD 72F. MAX TEMP 101F SO
            FAR.

0330 PM     EXCESSIVE HEAT   OCONOMOWOC              43.11N 88.50W
07/25/2012  M105 F           WAUKESHA           WI   MESONET

            OCNMW HEAT INDEX 105F. TEMP 95F TD 73F.

0330 PM     EXCESSIVE HEAT   MERTON                  43.14N 88.31W
07/25/2012  M105 F           WAUKESHA           WI   MESONET

            MERTO HEAT INDEX 105F. TEMP 95F TD 73F.

0330 PM     EXCESSIVE HEAT   RANDOM LAKE             43.56N 87.96W
07/25/2012  M100 F           SHEBOYGAN          WI   MESONET

            RNDML HEAT INDEX 100F. TEMP 94F TD 70F.

0330 PM     EXCESSIVE HEAT   PORTAGE                 43.55N 89.47W
07/25/2012  M107 F           COLUMBIA           WI   MESONET

            SPRTG HEAT INDEX 107. TEMP 99F TD 70F.

0400 PM     EXCESSIVE HEAT   SHOREWOOD               43.09N 87.89W
07/25/2012  M109 F           MILWAUKEE          WI   MESONET

            SORWD HEAT INDEX 109F. TEMP 97F TD 74F.

0430 PM     EXCESSIVE HEAT   CEDARBURG               43.30N 87.99W
07/25/2012  M106 F           OZAUKEE            WI   MESONET

            CDRBR HEAT INDEX 106F. TEMP 97F TD 71F.

0430 PM     EXCESSIVE HEAT   1 SSW DARLINGTON        42.67N 90.12W
07/25/2012  M102 F           LAFAYETTE          WI   MESONET

            DRLNG HEAT INDEX 102F. TEMP 97F TD 67F.

0430 PM     EXCESSIVE HEAT   1 NW BARABOO            43.48N 89.76W
07/25/2012  M106 F           SAUK               WI   MESONET

            BRBOO HEAT INDEX 106F. TEMP 98F TD 71F.

0430 PM     EXCESSIVE HEAT   2 SSW MENOMONEE FALLS   43.12N 88.14W
07/25/2012  M105 F           WAUKESHA           WI   MESONET

            MNMFM HEAT INDEX 105F. TEMP 95F TD 73F.

0430 PM     EXCESSIVE HEAT   NEW GLARUS              42.81N 89.63W
07/25/2012  M111 F           GREEN              WI   MESONET

            NGLRS HEAT INDEX 111F. TEMP 100F TD 73F. MAX TEMP 101F SO
            FAR.

0430 PM     EXCESSIVE HEAT   OOSTBURG                43.62N 87.80W
07/25/2012  M102 F           SHEBOYGAN          WI   MESONET

            OSTBR HEAT INDEX 102F. TEMP 90F TD 76F.

0430 PM     EXCESSIVE HEAT   2 ESE JACKSON           43.31N 88.13W
07/25/2012  M106 F           WASHINGTON         WI   MESONET

            JAKSN HEAT INDEX 106F. TEMP 97F TD 72F.

&&
UPDATE FROM SUPPLEMENTAL MESONET SITES ACROSS THE AREA.

CRAVEN
Local storm report, Jul 25, 5:17 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
517 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     EXCESSIVE HEAT   WATERTOWN AIRPORT       43.17N 88.72W
07/25/2012  M108 F           JEFFERSON          WI   AWOS

            KRYV HEAT INDEX 108F. TEMP 97F TD 73F.

0452 PM     EXCESSIVE HEAT   MILWAUKEE INTERNATIONAL 42.94N 87.90W
07/25/2012  M104 F           MILWAUKEE          WI   ASOS

            KMKE HEAT INDEX 104F. TEMP 95F TD 72F.

0453 PM     EXCESSIVE HEAT   SHEBOYGAN AIRPORT       43.77N 87.85W
07/25/2012  M107 F           SHEBOYGAN          WI   ASOS

            KSBM HEAT INDEX 107F. TEMP 98F TD 71F.

0453 PM     EXCESSIVE HEAT   FOND DU LAC AIRPORT     43.77N 88.49W
07/25/2012  M103 F           FOND DU LAC        WI   ASOS

            KFLD HEAT INDEX 103F. TEMP 95F TD 71F.

0455 PM     EXCESSIVE HEAT   1 WNW MIDDLETON         43.11N 89.52W
07/25/2012  M102 F           DANE               WI   AWOS

            KC29 HEAT INDEX 102F. TEMP 100F TD 61F.

&&
UPDATE FROM ASOS/AWOS SITES.

CRAVEN
Special weather statement, Jul 25, 9:23 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
923 PM CDT WED JUL 25 2012

WIZ056-062-063-260230-
DANE-IOWA-SAUK-
923 PM CDT WED JUL 25 2012

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN IOWA COUNTY...

AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...13 MILES WEST OF DODGEVILLE...MOVING EAST AT
40 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  GOVERNOR DODGE STATE PARK BY 930 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

REM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:26 PM CDTSpecial Marine WarningMKX64 min
Jul 25, 9:51 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette32 min
Jul 25, 11:20 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette40 min
Jul 25, 11:39 PM CDTSevere Thunderstorm WarningMKXLafayette51 min
Jul 25, 11:39 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Washington21 min
Jul 25, 11:52 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette, Sauk38 min
Jul 26, 12:00 AM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac30 min
Jul 26, 12:10 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Green, Rock35 min
Jul 26, 12:35 AM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Jefferson, Rock, Walworth, Waukesha70 min
Jul 26, 12:41 AM CDTSevere Thunderstorm WarningMKXFond du Lac49 min
Jul 26, 12:53 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Green, Rock37 min
Jul 26, 1:13 AM CDTSevere Thunderstorm WarningMKXFond du Lac, Sheboygan32 min
Jul 26, 1:24 AM CDTSpecial Marine WarningMKX96 min
Jul 26, 1:26 AM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Kenosha, Milwaukee, Ozaukee, Racine and 4 more64 min
Jul 26, 2:20 PM CDTSpecial Marine WarningMKX85 min
Jul 26, 2:47 PM CDTSevere Thunderstorm WarningMKXSheboygan28 min
Jul 26, 2:56 PM CDTSevere Thunderstorm WarningMKXOzaukee, Washington34 min
Jul 26, 3:03 PM CDTSpecial Marine WarningMKX72 min
Jul 26, 3:38 PM CDTSpecial Marine WarningMKX2 hr
Jul 26, 3:46 PM CDTSpecial Marine WarningMKX44 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.